Alert archive / Washington / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS Spokane, WA

August 11, 2013Chelan County, Washington

NWS Spokane, WA issued this flash flood warning at Aug 11, 2013, 5:40 PM PDT for Chelan County, Washington. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2013, 5:40 PM PDT (00:40 UTC)
Expired
Aug 11, 2013, 8:45 PM PDT
In force
3 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

County Chelan County, WA

The radar

The Spokane radar (KOTX), 196 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 6:30 PM PDTFLASH FLOOD6 Ssw Rock Island, WAROBINSON CANYON HEAVY DEBRIS FLOW THROUGH RESIDENCE AND ACROSS COLOCKUM RD. HOME HAD WATER FLOWING THROUGH IT AND OUT THE FRONT WINDOWS. RESIDENTS ESCAPED THROUGH FRONT WINDOWS AND CLIMBED TREE UNTIL WATER RECEDED. NEARBY BARN SUSTAINED DMAJOR AMAGE FROM DEBRI
Aug 11, 6:45 PM PDTFLASH FLOOD4 Sse Rock Island, WAFLASH FLOODING REPORTED DOWN THE COLOKUM DRAINAGE. WATER RUSHING OVER THE COLOKUM ROAD AT MILE POST 12. THIS SECTION OF THE ROAD HAS BEEN WASHED OUT AND IS IMPASSABLE. A MOBILE HOME ON TARPISCAN ROAD AT THE BOTTOM OF THE DRAINAGE HAS BEEN WASHED OFF OF ITS FOU
Aug 11, 6:45 PM PDTFLASH FLOOD4 Sse Rock Island, WAFLASH FLOODING REPORTED DOWN THE DRY GULCH DRAINAGE. FLOOD WATERS AND DEBRIS LED TO THE WASHOUT OF THE DRY GULCH BRIDGE ON COLOCKUM ROAD AND NOW THE ROAD IS IMPASSABLE.
Aug 11, 6:45 PM PDTFLASH FLOOD5 Se Malaga, WAFLASH FLOODING REPORTED DOWN THE COLOKUM DRAINAGE. WATER RUSHING OVER THE COLOKUM ROAD AT MILE POST 12. THIS SECTION OF THE ROAD HAS BEEN WASHED OUT AND IS IMPASSABLE. A MOBILE HOME ON TARPISCAN ROAD AT THE BOTTOM OF THE DRAINAGE HAS BEEN WASHED OFF OF ITS FOU

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2013-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2013-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WGUS56 KOTX 120040
FFWOTX
WAC007-120345-
/O.NEW.KOTX.FF.W.0016.130812T0040Z-130812T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
540 PM PDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CHELAN COUNTY IN NORTH CENTRAL WASHINGTON...

* UNTIL 845 PM PDT

* AT 536 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
POTENTIAL FLASH FLOODING OR MUDSLIDES FROM A THUNDERSTORM OVER THE 
WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MALAGA...NORTHERN SECTIONS OF THE COLOCKUM TARPS BURN SCAR...AND 
MALAGA ALCOA HIGHWAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4738 12021 4737 12013 4733 12008 4727 12009
      4726 12026 4738 12028

$$

SB
3 follow-up statements
725 
WGUS76 KOTX 120058
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
558 PM PDT SUN AUG 11 2013

WAC007-120345-
/O.CON.KOTX.FF.W.0016.000000T0000Z-130812T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN WA-
558 PM PDT SUN AUG 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR
SOUTHEASTERN CHELAN COUNTY...

AT 553 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.  THIS STORM CONTINUES TO STRENGTHEN AND IN ADDITION TO HEAVY 
RAIN...IS LIKELY PRODUCING FREQUENT LIGHTNING AND HAIL BETWEEN THE 
SIZE OF NICKELS AND QUARTERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALAGA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
COLUMBIA RIVER...COLOCKUM CREEK AND SOUTH FORK COLOCKUM CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4738 12024 4738 12021 4737 12017 4736 12012
      4734 12009 4727 12009 4726 12025

$$

SB
935 
WGUS76 KOTX 120153 AAA
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
653 PM PDT SUN AUG 11 2013

WAC007-120345-
/O.CON.KOTX.FF.W.0016.000000T0000Z-130812T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN WA-
653 PM PDT SUN AUG 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR
SOUTHEASTERN CHELAN COUNTY...

AT 643 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MULTIPLE THUNDERSTORMS DEVELOPING OVER THE FLASH FLOODING 
WARNED AREA...WHICH INCLUDES THE COLOCKUM BURN SCAR. THESE STORMS 
CONTINUE TO PRODUCE HEAVY RAIN OF AT LEAST AN INCH PER HOUR...IN 
ADDITION TO HAIL BETWEEN THE SIZE OF NICKELS AND QUARTERS.

PUBLIC AND SPOTTER REPORTS INDICATE SUBSTANTIAL FLOODING RESULTING 
IN THE CLOSURE OF COLOCKUM ROAD AT MILE POST 12. ALSO...MULTIPLE 
OTHER SLIDES ARE IN PROGRESS...WITH NO SPECIFICS. A MOBIL HOME WAS 
WASHED OFF ITS FOUNDATION ON TARPISCAN ROAD AT THE BOTTOM OF THE 
DRAINAGE CLOSE TO THE COLUMBIA RIVER.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALAGA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
COLUMBIA RIVER...COLOCKUM CREEK AND SOUTH FORK COLOCKUM CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4738 12024 4738 12021 4737 12017 4736 12012
      4734 12009 4727 12009 4726 12025

$$
136 
WGUS76 KOTX 120401 AAA
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
901 PM PDT SUN AUG 11 2013

WAC007-120345-
/O.EXP.KOTX.FF.W.0016.000000T0000Z-130812T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN WA-
901 PM PDT SUN AUG 11 2013

...THE FLASH FLOOD WARNING HAS ENDED FOR SOUTHEASTERN CHELAN 
COUNTY...

RECENT CALLS TO LOCAL POLICE AND COUNTY SHERIFFS CONFIRM THAT THE 
MUDSLIDES...DEBRIS FLOWS AND FLASH FLOODING HAS ENDED FOR THE BURN 
SCARS AND ELSEWHERE. AND WITH NO FURTHER HEAVY RAINS 
EXPECTED...FLASH FLOODING IS NO LONGER ANTICIPATED. 

&&

LAT...LON 4738 12024 4738 12021 4737 12017 4736 12012
      4734 12009 4727 12009 4726 12025

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 4:50 PM PDT, 50 minutes earlier.

Area forecast discussion, Aug 11, 4:50 PM PDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
450 PM PDT Sun Aug 11 2013

.SYNOPSIS...
An active thunderstorm period will continue through Monday. This
pattern will likely lead to abundant lightning strikes as well as
the potential for heavy rains...especially near the Cascades this
evening. A drying trend will arrive for the middle to end of next
week as high pressure has more of an influence on the weather
pattern over the region.

&&

.DISCUSSION...
Tonight through Monday night...Scattered showers and thunderstorms
will continue to affect the Inland Northwest for the beginning of
the work week. The upper level low that has been dawdling off the
Oregon coast will start to move north. As it does so, it will
transition to an open wave and retrograde to the northwest. This
will place the region in moist southwest flow that will foster the
development of convection with the focus on the northeast zones
during the afternoon and evening hours. Models are in very good
agreement on the movement of the low.

We are not looking for the degree of thunderstorm activity that
we have see the past 2 days. Daytime instability will be more than
sufficient but the shortwave energy that has been supplying the
kicker will be weaker as the low moves away from the region.
Nocturnal convection will also be much less of a threat as the
main forcing will be surface-based. As we transition to more
westerly flow we will be in a more seasonal convective pattern
with isolated to scattered thunderstorms focused on the rising
terrain north and east of the basin with little or no
precipitation for the basin itself. By Monday night the showers
and thunderstorms will be relegated to the Idaho panhandle. Models
continue to advertise above normal precipitable water content
along the moisture plume and dewpoint temps in the 50s. This means
that the main threat will be heavy rain. Deep layer shear will be
around 25-30 kts so some cell organization will be possible with
strong downdraft winds and hail not out of the question.

Southerly flow will keep temperatures on the warm side of
climatology. The valleys will see highs in the mid 80s to low 90s
along with lows in the mid 50s to low 60s. /Kelch

Tuesday through Thursday: The area of low pressure that has
been trickling up the Pac NW coastline will finally eject to the
northeast into Western Canada as a kicker, or secondary low
settles into the Gulf of AK...near 47N/140W. Meanwhile...high
pressure will begin strengthening over central and western
Montana. This will place the Inland NW under southwesterly flow
aloft and promote a quieter weather pattern for a majority of
region from Tuesday through Thursday afternoon. I use the term
"majority" because there is enough residual moisture and
instability lingering in the vicinity of the Blue Mtns and
mountains of the ID Panhandle each Tuesday and Wednesday
afternoons to keep an isolated threat for showers and
thunderstorms but confidence is not exceptionally high these
storms will actually develop. Elsewhere...strong midlevel drying
will deliver abundant sunshine and dry conditions.

Thursday night through Sunday: A pattern change is expected
to commence during the Thursday night/Friday time-frame as the
deep offshore low comes Inland. A substantial amount of Pacific
moisture will be drawn into the region ahead of the leading cold
front and this moisture combined with lift along the front will
lead to increasing chances for showers and thunderstorms. The
changing air mass will also lead to windy conditions. The upper-
level trof will continue to influence the weather over the
weekend...as a pool of cooler 500mb temperatures (instability)
remains over northern WA/ID. The good news is there will be quite
a bit of dry, westerly flow over the remaining area so the main
threat for afternoon thunderstorms will focus over the northern
and eastern mountains and along the immediate Cascade
Crest...sparing the East Slopes from another weekend of flash
flooding.

Temperatures over the period will be well above normal
through Thursday then cool near seasonal readings by the weekend.
/sb

&&

.AVIATION...
00Z TAFS: Weather will remain active late this afternoon into the
overnight hours with two areas of focus for thunderstorms. The first
area will be over the higher terrain of the Cascade Mountains. Some
of these thunderstorms may drift off the mountains south of
Wenatchee Area into KEAT. This convection is expected to wane into
this evening as we lose afternoon heating. A second area of
thunderstorms has fired from northeast Oregon into the Northeast
Blue Mtns. These storms are expected continue through the night with
an axis of upper level instability located as far north into the
Northeast Mtns and into the Northern Panhandle. Expect thunderstorms
to push northward into KLWS and KPUW late this afternoon and then
late in the evening into KGEG, KSFF and into KCOE. Heavy rain, gusty
outflow winds and even some small hail will all be possible with
this thunderstorm activity. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        63  87  63  87  63  93 /  20  20  40  10  10  10
Coeur d'Alene  60  87  59  86  58  91 /  30  30  40  20  10  10
Pullman        54  87  54  87  52  93 /  20  20  40  10  10  10
Lewiston       65  93  66  94  63 100 /  30  20  40  10  10  10
Colville       59  89  59  92  54  95 /  30  40  40  10  10  10
Sandpoint      57  85  54  84  51  89 /  30  40  40  20  10  10
Kellogg        59  85  58  85  57  90 /  40  40  40  20  10  10
Moses Lake     61  90  61  92  61  97 /  10  10  10   0   0   0
Wenatchee      65  90  66  93  65  96 /  10  10  10   0   0   0
Omak           62  91  62  94  60  97 /  20  20  20  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WA...Flash Flood Watch until 11 PM PDT this evening for East Slopes
     Northern Cascades-Waterville Plateau-Wenatchee Area.

     Red Flag Warning until 11 PM PDT this evening for East
     Washington Palouse and Spokane Area (Zone 674)-East
     Washington South Central Cascade Mountains (Zone 680)-East
     Washington South Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Aug 11, 10:44 AM PDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1044 AM PDT SUN AUG 11 2013

IDZ003-026-027-WAZ031>033-036-121415-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-SPOKANE AREA-
1044 AM PDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS TODAY AND TONIGHT OVER
EASTERN WASHINGTON AND NORTH CENTRAL IDAHO. SOME STORMS MAY PRODUCE
STRONG GUSTY WINDS AND PERIODS OF HEAVY RAIN. THE ABUNDANT LIGHTNING
ACTIVITY WILL HEIGHTEN POTENTIAL FOR NEW WILDFIRE STARTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SOME STORMS
MAY PRODUCE STRONG GUSTY WINDS AND PERIODS OF HEAVY RAIN. THE
CONTINUED LIGHTNING ACTIVITY COULD HEIGHTEN THE POTENTIAL FOR SOME
NEW WILDFIRE STARTS.

IDZ001-002-004-WAZ034-035-037-038-043-121415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
1044 AM PDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS TODAY AND TONIGHT OVER
EASTERN WASHINGTON AND NORTH IDAHO. SOME STORMS MAY PRODUCE STRONG
GUSTY WINDS AND PERIODS OF HEAVY RAIN. THE LIGHTNING ACTIVITY COULD
HEIGHTEN POTENTIAL FOR NEW WILDFIRE STARTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SOME STORMS
MAY PRODUCE STRONG GUSTY WINDS AND PERIODS OF HEAVY RAIN. THE
CONTINUED LIGHTNING ACTIVITY COULD HEIGHTEN THE POTENTIAL FOR SOME
NEW WILDFIRE STARTS.

WAZ041-042-044-121415-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
1044 AM PDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS TODAY AND TONIGHT OVER
NORTH CENTRAL WASHINGTON. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY
WINDS AND PERIODS OF HEAVY RAIN. FLASH FLOODING WITH MUDSLIDES AND
DEBRIS FLOWS WILL BE POSSIBLE OVER RECENT BURN SCARS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SOME STORMS
MAY PRODUCE STRONG GUSTY WINDS AND PERIODS OF HEAVY RAIN. RECENT
WILDFIRE BURN SCARS WILL REMAIN VULNERABLE TO FLASH FLOODING AND
MUDSLIDES.

In the hours before

Special weather statement, Aug 11, 2:19 PM PDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
219 PM PDT SUN AUG 11 2013

WAZ042-112200-
OKANOGAN WA-CHELAN WA-
219 PM PDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTH CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON
  WEST CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON

UNTIL 300 PM PDT

AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF STEHEKIN  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...

  HIGHWAY 20 BETWEEN MILE MARKERS 168 AND 151 INCLUDING HARTS AND
RAINY PASS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4850 12056 4846 12067 4852 12075 4853 12071
      4857 12069 4857 12075 4860 12080 4864 12079
      4873 12068 4878 12075 4883 12075 4884 12072
TIME...MOT...LOC 2117Z 180DEG 0KT 4849 12080

SB
Local storm report, Aug 11, 2:24 PM PDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
224 PM PDT SUN AUG 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     2 W CHELAN              47.85N 120.07W
08/10/2013                   CHELAN             WA   UTILITY COMPANY

            CHELAN COUNTY PUD REPORTED NUMEROUS TREES ON POWER LINES
            AND POWER POLES BROKEN ON THE SOUTHERN END OF LAKE
            CHELAN.

1115 PM     TSTM WND DMG     5 NNE ENTIAT            47.74N 120.17W
08/10/2013                   DOUGLAS            WA   PUBLIC

            2 TREES DOWN AT DESERT CANYONS LODGE. TREES WERE
            ESTIMATED TO BE 2 FT IN DIAMTER AT THE BASE.

1130 PM     TSTM WND DMG     4 S ENTIAT              47.62N 120.21W
08/10/2013                   DOUGLAS            WA   PUBLIC

            APPROX 50 FRUIT TREES IN ORONDO WERE UPROOTED OR BROKE AS
            THE RESULT OF WINDS. TREES 1FT IN DIAMTER SNAPPED.

1130 PM     TSTM WND DMG     4 S ENTIAT              47.62N 120.21W
08/10/2013                   DOUGLAS            WA   PUBLIC

            WIND BLEW OVER TREE IN PERSONS FRONT YARD IN ORONDO.
            DIAMETER OF TREE AT BASE WAS ABOUT 5 INCHES.

1200 AM     HEAVY RAIN       ENTIAT                  47.67N 120.21W
08/11/2013  M1.02 INCH       CHELAN             WA   MESONET

            ENTIAT RAWS RECIEVED 1.02 INCHES OF RAIN IN 3 HOURS. 0.84
            INCHES FELL IN A ONE HOUR PERIOD.

1230 AM     DEBRIS FLOW      5 SSW ENTIAT            47.61N 120.25W
08/11/2013                   CHELAN             WA   DEPT OF HIGHWAYS

            WASHINGTON DOT REPORTED HIGHWAY 97 ALTERNATE AS BEING
            BLOCKED AT MILEPOST 212 DUE TO A MUDSLIDE.

0100 AM     DEBRIS FLOW      5 W CHELAN              47.85N 120.14W
08/11/2013                   CHELAN             WA   DEPT OF HIGHWAYS

            WASHINGTON DOT REPORTED HIGHWAY 971 BETWEEN MILEPOST 9-11
            HAS MUDSLIDE BLOCKING THE ROADWAY.

0700 AM     HEAVY RAIN       7 NNW WINTHROP          48.56N 120.26W
08/11/2013  M0.56 INCH       OKANOGAN           WA   TRAINED SPOTTER

            COCORAHS WA-OK-16

0800 AM     HEAVY RAIN       WATERVILLE              47.65N 120.07W
08/11/2013  M0.80 INCH       DOUGLAS            WA   CO-OP OBSERVER

0800 AM     HEAVY RAIN       HOLDEN VILLAGE          48.20N 120.77W
08/11/2013  M0.62 INCH       CHELAN             WA   CO-OP OBSERVER

&&

FLIEHMAN
Special weather statement, Aug 11, 4:24 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
424 PM PDT SUN AUG 11 2013

WAZ031-120000-
GARFIELD WA-ASOTIN WA-
424 PM PDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL ASOTIN COUNTY IN SOUTHEAST WASHINGTON
  SOUTH CENTRAL GARFIELD COUNTY IN SOUTHEAST WASHINGTON

UNTIL 500 PM PDT

AT 422 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTH OF POMEROY..MOVING NORTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AREA. ABUNDANT
LIHTNING WILL OCCUR WITH THIS CELL.

LAT...LON 4608 11761 4633 11762 4633 11764 4634 11765
      4635 11763 4634 11733 4607 11746
TIME...MOT...LOC 2323Z 183DEG 11KT 4614 11751
Special weather statement, Aug 11, 4:46 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
446 PM PDT SUN AUG 11 2013

WAZ042-120030-
CHELAN WA-
446 PM PDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON

UNTIL 530 PM PDT

AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF MERRIT..MOVING NORTHWEST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL DOWNPOURS AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   COTTONWOOD CAMPGROUND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4805 12088 4824 12066 4794 12055 4787 12067
TIME...MOT...LOC 2346Z 153DEG 13KT 4793 12063

SB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:10 PM PDTAreal Flood AdvisoryOTXChelan110 min

Nearby

Flash Flood Warnings in Washington, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.